Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 21, 2013, 11:44 PM CDT for Jasper County, Tyler County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 11:44 PM CDT (04:44 UTC)
- Expired
- May 22, 2013, 12:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS54 KLCH 220444
SVRLCH
TXC241-457-220545-
/O.NEW.KLCH.SV.W.0049.130522T0444Z-130522T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...ROCKLAND...COLMESNEIL...CHESTER...
* UNTIL 1245 AM CDT
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES WEST OF CHESTER...
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM... WILL IMPACT ROCKLAND...COLMESNEIL AND
CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3106 9457 3106 9454 3104 9445 3105 9443
3109 9421 3086 9420 3087 9463 3101 9467
TIME...MOT...LOC 0443Z 267DEG 19KT 3097 9474
$$
271 follow-up statement
239
WWUS54 KLCH 220513
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 AM CDT WED MAY 22 2013
TXC241-457-220545-
/O.CON.KLCH.SV.W.0049.000000T0000Z-130522T0545Z/
JASPER TX-TYLER TX-
1213 AM CDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN TYLER AND NORTHWESTERN JASPER COUNTIES...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHESTER..MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLMESNEIL AND ROCKLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST TEXAS.
&&
LAT...LON 3106 9457 3106 9454 3104 9445 3105 9443
3109 9421 3086 9420 3087 9463 3101 9467
TIME...MOT...LOC 0513Z 270DEG 20KT 3096 9458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:56 PM CDT, 48 minutes earlier.
Area forecast discussion, May 21, 10:56 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1056 PM CDT TUE MAY 21 2013 .DISCUSSION... EARLIER POP/WX UPDATES FOR BOTH SEVERE THUNDERSTORM WATCHES ARE STILL ON TARGET...WITH A FAIR AMOUNT OF UNCERTAINTY REMAINING AS TO HOW FAR SOUTH CONVECTION OF ANY CONSEQUENCE WILL GET. CONTINUED TO LEAVE FCST AFTER MIDNIGHT ALONE...WHICH MAINTAINS HIGHEST POPS OVER THE EAST TEXAS LAKES INTO CENTRAL LOUISIANA. SHOULD RADAR TRENDS AND/OR 00Z MODEL SUITE SUGGEST OTHERWISE...AS SOME HIGH RESOLUTION MODELS HAVE...THEN ANOTHER UPDATE PRIOR TO MIDNIGHT IS NOT OUT OF THE QUESTION. TEMPERATURES/DEWPOINTS IN AREAS THAT HAVE RECEIVED DECENT RAINFALL...MAINLY NORTH OF OUR AREA...HAVE DROPPED INTO THE MID/UPPER 60S. UNCERTAINTY REGARDING SOUTHWARD EXTENT OF PCPN CLOUDS THIS ASPECT OF THE FCST AS WELL...BUT WITH IT LIKELY TO AT LEAST AFFECT EAST TEXAS INTO CENTRAL LA...THE LOW TEMPERATURE FCST AND DEWPOINTS WERE LOWERED A GOOD 5 OR SO DEGREES IN THESE AREAS. FINALLY...WINDS OVER THE COASTAL WATERS NO LONGER SUPPORT THE SCEC HEADLINE...SO THIS HAZARD WAS REMOVED. 13 && .PREV DISCUSSION... /ISSUED 826 PM CDT TUE MAY 21 2013/ DISCUSSION... EARLY EVENING UPDATE PRIMARILY FOR SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF EAST TEXAS UNTIL 1 AM. LATEST HIGH RESOLUTION MODELS INDICATE THAT EXTENSIVE QLCS TO THE NORTH/NORTHWEST WILL CONTINUE SE INTO PARTS OF EAST TX/CENTRAL LA...WHICH IS REASONABLE GIVEN RAPID PROGRESSION OF LEADING OUTFLOW...WHICH IS ONLY 20 MIN OR SO AWAY FROM REACHING NW VERNON PARISH. HOW STNG/SVR THE ACTIVITY WILL BE REMAINS TO BE SEEN...BUT WIDESPREAD 30KT WIND GUSTS WITH LOCALIZED AREAS OF HIGHER VALUES SEEMS LIKELY. POPS/WX GRIDS FOR THE REST OF THE EVENING WERE ADJUSTED BASED ON LATEST MODEL DATA/RADAR TRENDS...BUT LEFT FCST AFTER MIDNIGHT UNCHANGED AT THIS TIME. 13 PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 21 2013/ DISCUSSION...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST ACROSS NORTH TX AND OK THIS AFTERNOON WHILE WEAK RIDGING IS OCCURRING ACROSS OUR AREA FROM THE MID TO LOW LVLS. A COLD FRONT IS ALSO PUSHING SOUTH AND EAST THROUGH EAST OK AND DOWN THROUGH THE DFW METRO WITH NUMEROUS SHOWERS AND STORMS. THE RIDGING WILL GRADUALLY BREAK DOWN ACROSS OUR AREA AS THE UPPER LOW AND SURFACE FRONT PUSHES EAST THROUGH TONIGHT. RAIN CHANCES WILL INCREASE THIS LATE THIS EVENING ACROSS THE EAST TX LAKES AREA AS UPPER DIVERGENCE OCCURS AHEAD OF THE UPPER DISTURBANCE AND THE FRONTAL BOUNDARY NEARS. THE FRONTAL BOUNDARY WILL LIKELY STALL NORTH OF THE CWA OR RIGHT ALONG THE NORTH EDGE, HOWEVER THE LINE OF STORMS WILL CONTINUE TO MOVE S AND EAST ALONG THE PRE-FRONTAL TROUGH. TONIGHT INSTABILITY WILL BE MODEST, BUT THIS COMBINED WITH UPPER DIVERGENCE AND A WEAKENING SURFACE BOUNDARY WILL GIVE AN OUTSIDE CHANCE OF AN ISOLATED SEVERE STORM INTO WED MORNING. THE SURFACE BOUNDARY IS EXPECTED TO RETURN NORTH WED WHILE THE BEST DIVERGENCE PASSES TO THE EAST WHICH WILL RESULT IN GRADUALLY DECREASING RAIN CHANCES THROUGH THE DAY. RIDGING WILL AGAIN OCCUR THURSDAY AND FRIDAY, HOWEVER A VERY WEAK BACK DOOR COLD FRONT MAY MOVE IN FRI OR EARLY SAT AS A SURFACE RIDGE MOVES INTO THE EAST HALF OF THE COUNTRY. HIGH TEMPS ARE NOT EXPECTED TO CHANGE MUCH, HOWEVER A SLIGHTLY DRIER AIRMASS MAY FILTER IN ALLOWING OVERNIGHT LOWS TO FALL A FEW DEGREES FROM THE CURRENT DURING SAT AND SUNDAY MORNINGS. MARINE...THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT THROUGH EARLY WEDNESDAY MORNING WHICH WILL RESULT IN WINDS ACROSS THE GULF WATERS RUNNING AROUND 15 KTS TO NEAR 20 KTS. WINDS WILL BEGIN TO DECREASE DURING WED MORNING AS A WEAKENING FRONTAL BOUNDARY APPROACHES, BUT STALLS WELL NORTH OF THE COAST. HIGH PRESSURE WILL REBUILD OVER THE AREA FROM THE EAST THROUGH THURSDAY WITH WINDS DECREASING AND AN ONSHORE FLOW REMAINING THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 86 71 88 / 50 50 10 20 KBPT 73 87 72 88 / 50 50 10 20 KAEX 67 87 68 90 / 70 60 20 20 KLFT 76 87 71 89 / 30 60 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 21, 3:30 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT TUE MAY 21 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-221300- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 330 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORM CHANCES WILL INCREASE ACROSS THE EAST TEXAS LAKES AREA AND WEST CENTRAL LOUISIANA LATE IN THE EVENING. STORM CHANCES WILL INCREASE ACROSS THE REST OF THE AREA THROUGH EARLY WEDNESDAY MORNING. THE CHANCE OF A SEVERE STORM IS LOW THROUGH TONIGHT, HOWEVER AN ISOLATED SEVERE THUNDERSTORM OR TWO CAN NOT BE RULED OUT. HAIL TO AROUND ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH MAY BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE ONGOING TO START WEDNESDAY. A VERY LOW CHANCE OF SEVERE WEATHER EXISTS WEDNESDAY WITH HAIL TO NEAR ONE INCH AND GUSTY WINDS POSSIBLE IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 21, 11:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CDT TUE MAY 21 2013
LAZ028-029-031-032-220515-
RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA-
1125 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...ALLEN AND
AVOYELLES PARISHES UNTIL 1215 AM CDT...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM BALL TO 4 MILES WEST
OF ELIZABETH...MOVING EAST AT 15 MPH.
AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTH OF PINEVILLE TO
ELIZABETH...MOVING EAST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PARADISE...KINGSVILLE AND ALEXANDRIA BY 1135 PM...
ALEXANDRIA BY 1140 PM...
LIBUSE AND ESLER REGIONAL AIRPORT BY MIDNIGHT...
GLENMORA...KOLIN AND HOLLOWAY BY 1215 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3147 9216 3141 9214 3089 9258 3079 9285
3116 9274 3143 9248 3148 9223Special weather statement, May 21, 11:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1133 PM CDT TUE MAY 21 2013
TXZ259-260-220515-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
1133 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
1215 AM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF BROWNDELL...MOVING EAST AT 30
MPH.
AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...NEAR EBENEZER...OR ABOUT 11 MILES WEST
OF BROWNDELL...MOVING EAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BROWNDELL BY 1150 PM...
MAYFLOWER BY 1215 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHEAST TEXAS.
LAT...LON 3108 9358 3106 9421 3109 9422 3112 9405
3114 9404 3116 9392 3118 9361The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:33 PM CDT | Special Weather Statement | LCH | Sabine | 42 min |
| May 22, 1:00 AM CDT | Special Weather Statement | LCH | Jasper | 45 min |
| May 22, 1:40 AM CDT | Special Weather Statement | LCH | Hardin | 50 min |
| May 22, 2:30 AM CDT | Special Weather Statement | LCH | Jasper | 60 min |
| May 22, 3:13 AM CDT | Special Weather Statement | LCH | Newton | 62 min |
| May 22, 3:30 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 45 min |
| May 22, 3:50 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 55 min |
| May 22, 4:34 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 56 min |
| May 22, 5:16 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 44 min |
| May 22, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.